Ask a doctor

Lips Drooping After Restylane

I recently had Restylane injected in my upper and lower lips, and now one side of my upper lip droops. When I have a neutral expression, my lips are symmetrical. When I smile or talk, however, one half of my upper lip droops, so that my lips appear crooked. I am unable to move that side of my upper lip as I did in the past, so I'm worried that some kind of paralysis has taken place. What can I do? Help?

Doctor Answers (10)

Lips Drooping After Restylane

+1

You are probably describing a bulk effect, not nerve damage.  If it doesn't improve soon, you can get hyaluronidaseinjected  to dissolve the Restylane.  You should go back to the way you were before Restylane was injected.


Beverly Hills Oculoplastic Surgeon
4.5 out of 5 stars 16 reviews

Lips Drooping After Restylane

+1

This is most likely the bulk of the product causing the asymmetry and not nerve injury.  I would wait until at least 2 weeks after the injection to see if the problem resolves on it's own.  If it is still a problem, consider just dissolving it all away with an injection with Hyaluronidase (an enzyme used to dissolve Restylane).  The most common complication from Restylane is improper placement of the product and that sounds like the problem in this situation.

John Bitner, MD
Salt Lake City Facial Plastic Surgeon
5.0 out of 5 stars 40 reviews

Droopy Lips After Restylane

+1

If Restylane is not injected evenly between the right and left sides of the lips, the lips may appear asymmetric when you talk or smile.  This can be corrected either by adding more to the smaller side or by removing some Restylane with hyaluronidase.   In addition, swelling of the lips may be asymmetric, so you should wait a few days for swelling to go away before fully judging the appearance of the lips.

Joshua Zeichner, MD
Manhattan Dermatologist
5.0 out of 5 stars 1 review

You might also like...

Lip Drooping After Restylane

+1

As the other panel members suggested, the more likely scenario is that you have an uneven distribution of filler product.  This can be easily remedied with hyaluronidase which will dissolve the product.  Most importantly, it's imperative that you express your concerns to the one that did your treatment for a proper assessment and remedy for the situation.  Your appearance is your most important asset, being proactive will benefit you.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Uneven results after Restylane to the lips

+1

Restylane is a popular and effective dermal filler that can be used successfully in me lips and in the nasolabial folds. When using this filler in the thin tissue of the lips, it is essential to create a balanced result between the mucosa and its intersection with the skin. Also, a discussion he had with the patient to determine how much of a pout effect they would like to create. In your case, it's best to be seen by your surgeon who can evaluate your lip and determine if you may need a little more rustling to help even out your results.

Pat Pazmino, MD
Miami Plastic Surgeon
4.5 out of 5 stars 69 reviews

Lip droop after restylane

+1

Certainly Botox can cause a lip droop. However, I have not heard of restylane causing this. Perhaps the filler in the lip gives the illusion of the lip descending?

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 18 reviews

Uneven smile after Restylane

+1

Asymmetry can happen especially if there was lidocaine was injected with the product. It is rare, but I have seen it before. It may some weeks but it should resolve with time; it would be very unusual to be permanent.

Sharon Theresa McLaughlin MD
Long Island City Plastic Surgeon

Botox Can Cause Lip Asymmetry

+1

The crooked smile comes from Botox and unlikely from Restylane injections. If you cannot move a part of the lip and no Botox was injected, then you should see a neurologist.

If there is only asymmetry between the two upper halves of the lip , it can be corrected by either injecting more Restylane one one side or removing some from the other using Hyaluronidase.

Regards

Tanveer Janjua, MD
Bedminster Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Lip droop after restylane

+1

I am not aware of any paralysis cases after Restylane. There may be asymmetric amount of filler on one side making it bulky and not mobile enough, yet. It should improve if that's the reason. Your physician may be able to reassure you and if you haven't already, you should see them immediately for an evaluation.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.